Sertraline-Associated Cholestasis and Ductopenia Consistent with Vanishing Bile Duct Syndrome

Máire A. Conrad, Jiawei Cui, Henry Lin

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

An adolescent with depression treated with sertraline developed cholestasis and bile duct paucity, which resolved with medication discontinuation. Vanishing bile duct syndrome is an acquired destruction of interlobular bile ducts. This type of drug-induced liver injury has been associated with other medications and requires practitioners' awareness of potential hepatotoxicity.

Original languageEnglish (US)
Pages (from-to)313-315.e1
JournalJournal of Pediatrics
Volume169
DOIs
StatePublished - Feb 1 2016
Externally publishedYes

Fingerprint

Sertraline
Cholestasis
Bile Ducts
Chemical and Drug Induced Liver Injury

Keywords

  • Dili Drug-induced liver injury
  • SSRI Selective serotonin reuptake inhibitor
  • VBDS Vanishing bile duct syndrome

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health

Cite this

Sertraline-Associated Cholestasis and Ductopenia Consistent with Vanishing Bile Duct Syndrome. / Conrad, Máire A.; Cui, Jiawei; Lin, Henry.

In: Journal of Pediatrics, Vol. 169, 01.02.2016, p. 313-315.e1.

Research output: Contribution to journalArticle

@article{4f327d8530874cc0a5b9632605e9e861,
title = "Sertraline-Associated Cholestasis and Ductopenia Consistent with Vanishing Bile Duct Syndrome",
abstract = "An adolescent with depression treated with sertraline developed cholestasis and bile duct paucity, which resolved with medication discontinuation. Vanishing bile duct syndrome is an acquired destruction of interlobular bile ducts. This type of drug-induced liver injury has been associated with other medications and requires practitioners' awareness of potential hepatotoxicity.",
keywords = "Dili Drug-induced liver injury, SSRI Selective serotonin reuptake inhibitor, VBDS Vanishing bile duct syndrome",
author = "Conrad, {M{\'a}ire A.} and Jiawei Cui and Henry Lin",
year = "2016",
month = "2",
day = "1",
doi = "10.1016/j.jpeds.2015.10.065",
language = "English (US)",
volume = "169",
pages = "313--315.e1",
journal = "Journal of Pediatrics",
issn = "0022-3476",
publisher = "Mosby Inc.",

}

TY - JOUR

T1 - Sertraline-Associated Cholestasis and Ductopenia Consistent with Vanishing Bile Duct Syndrome

AU - Conrad, Máire A.

AU - Cui, Jiawei

AU - Lin, Henry

PY - 2016/2/1

Y1 - 2016/2/1

N2 - An adolescent with depression treated with sertraline developed cholestasis and bile duct paucity, which resolved with medication discontinuation. Vanishing bile duct syndrome is an acquired destruction of interlobular bile ducts. This type of drug-induced liver injury has been associated with other medications and requires practitioners' awareness of potential hepatotoxicity.

AB - An adolescent with depression treated with sertraline developed cholestasis and bile duct paucity, which resolved with medication discontinuation. Vanishing bile duct syndrome is an acquired destruction of interlobular bile ducts. This type of drug-induced liver injury has been associated with other medications and requires practitioners' awareness of potential hepatotoxicity.

KW - Dili Drug-induced liver injury

KW - SSRI Selective serotonin reuptake inhibitor

KW - VBDS Vanishing bile duct syndrome

UR - http://www.scopus.com/inward/record.url?scp=84959358739&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84959358739&partnerID=8YFLogxK

U2 - 10.1016/j.jpeds.2015.10.065

DO - 10.1016/j.jpeds.2015.10.065

M3 - Article

C2 - 26597434

AN - SCOPUS:84959358739

VL - 169

SP - 313-315.e1

JO - Journal of Pediatrics

JF - Journal of Pediatrics

SN - 0022-3476

ER -